Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 19, 2016, 12:49 PM MDT for Saguache County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 12:49 PM MDT (18:49 UTC)
- Expired
- Jul 19, 2016, 1:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 196 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS85 KPUB 191849 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1249 PM MDT TUE JUL 19 2016 COZ065-066-069-191915- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- LA GARITA MOUNTAINS ABOVE 10000 FT CO- 1249 PM MDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 115 PM MDT... AT 1248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF SAGUACHE...OR 46 MILES SOUTHEAST OF GUNNISON...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL SAGUACHE COUNTY. LAT...LON 3790 10633 3800 10653 3823 10643 3812 10618 TIME...MOT...LOC 1848Z 209DEG 8KT 3802 10639 $$ 28
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 19, 11:28 AM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 19, 11:28 AM MDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1128 AM MDT TUE JUL 19 2016 .SHORT TERM...(Today and tonight) Issued at 335 AM MDT Tue Jul 19 2016 Currently...Monsoon moisture continues to stream up across the 4 Corners and into Colorado, and a few showers linger along the CONTDVD this morning. Temps have remained very mild this morning, with most locations in the 60s to around 70 F as of 330 am. Today and Tonight...Very little change in the overall weather pattern expected over the next 24 hrs, as an upper ridge of high pressure remains over the central US. This will keep Colorado on the western side of the ridge, with monsoon moisture continuing to stream into the western half of the state. Lingering showers this morning indicates plenty of available moisture, so convection is expected to fire up in earnest once again by midday over the higher terrain, then slowly move off across the adjacent plains through the aftn. Thunderstorms will be scattered to likely over the mts, and isolated across the SLV and I-25 corridor. At this time it does not look like storms will track far enough east across the SE corner of the state. Another hot day on tap as well, with max temps in the 90s to around 100 F for the plains, and 80s to around 90 F for the high valleys. Moore .LONG TERM...(Wednesday through Monday) Issued at 335 AM MDT Tue Jul 19 2016 Not much change through the extended either with modest draw of monsoon moisture in southwest flow continuing across Colorado. This will lead to daily chances for thunderstorms over the mountains...some of which will linger into the overnight hours. Southeast plains will see at least isolated thunderstorms each day...with temperatures heating back up again through late week with readings approaching 100 across the far eastern plains. With convective cloud cover expected each afternoon...this may serve to keep afternoon temperatures along the I-25 corridor tempered somewhat. Thursday looks like the best shot of hitting 100 degrees at Pueblo. Layer specific humidities really don't change all that much from day to day over the mountains...so locally heavy rainfall along with some small hail...gusty outflow winds...and lightning will be the primary threats. An upper trof moves across the northern U.S Rockies Friday night...sending a cold front through SE Colorado Friday night into Saturday morning. This will increase chances for afternoon showers and thunderstorms over the weekend for the plains as higher dew points return in easterly upslope flow. Both CAPE and shear increase so we could be dealing with a marginal threat for severe weather on the plains one or both of these days...depending on the magnitude of these parameters. Extended models hint at some drying for early next week. GFS shows more westerly flow which allows layer specific humidities to drop out west across the mountains...though there will still be enough moisture for isolated thunderstorms. ECMWF begins to pump up the upper ridge across the western U.S on Tuesday and sends another front through the southeast plains during the new day 8 period. GFS keeps flow more westerly. Temperatures should get knocked back down into the mid 80s to lower 90s across the plains for the weekend...though suspect they will trend back upwards to above climo early next week per extended model blends. -KT && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1125 AM MDT Tue Jul 19 2016 There could be thunderstorms in the vcnty of the terminal forecast sites this afternoon and evening, with KCOS and KALS having the best chance of this occurring. Gusty outflow winds and locally heavy rain wl be possible. Otherwise, VFR conditions are expected at the forecast sites. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MOORE LONG TERM...KT AVIATION...28
Hazardous weather outlook, Jul 19, 11:00 AM MDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1100 AM MDT TUE JUL 19 2016 COZ058>089-093>099-201700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1100 AM MDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED WILL BE FOUND OVER AND NEAR THE HIGHER TERRAIN THIS AFTERNOON AND EVENING, WITH POSSIBLY ISOLATED STORMS ACROSS THE LOWER ELEVATIONS. THE PRIMARY STORM THREATS WILL INCLUDE LIGHTNING AND WIND GUSTS UP TO 50 MPH. HOWEVER, SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS AND LOCALLY HEAVY RAINFALL. IF A STORM IMPACTS A FLOOD PRONE LOCATION SUCH AS A BURN SCAR OR URBAN AREA, OR IF A STORM SITS OVER ANY SPOT FOR TOO LONG, FLASH FLOODING COULD OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL, WIND GUSTS UP TO 50 MPH AND LIGHTNING. HOWEVER SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS, PARTICULARLY OVER AND NEAR THE MOUNTAINS. A COLD FRONT WILL BRING AN INCREASED POTENTIAL FOR THUNDERSTORMS TO THE PLAINS FOR SATURDAY AND SUNDAY. ONE OR TWO STORMS COULD BECOME STRONG TO SEVERE WITH HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO. 28/28
In the hours before
Special weather statement, Jul 19, 12:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1249 PM MDT TUE JUL 19 2016 COZ065-066-069-191915- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- LA GARITA MOUNTAINS ABOVE 10000 FT CO- 1249 PM MDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 115 PM MDT... AT 1248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF SAGUACHE...OR 46 MILES SOUTHEAST OF GUNNISON...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL SAGUACHE COUNTY. LAT...LON 3790 10633 3800 10653 3823 10643 3812 10618 TIME...MOT...LOC 1848Z 209DEG 8KT 3802 10639 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:56 PM MDT | Special Weather Statement | PUB | Saguache | 34 min |
| Jul 19, 5:49 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.